Alert archive / Hawaii / Wind Advisories in 2012

Wind Advisory 10, NWS Honolulu, HI

March 9, 20124 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 9, 2012, 10:26 AM HST for 4 counties in Hawaii. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2012, 10:26 AM HST (20:26 UTC)
Expired
Mar 11, 2012, 3:06 AM HST
In force
41 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 8.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2012-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2012-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WWHW70 PHFO 092026
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1026 AM HST FRI MAR 9 2012

...WIND ADVISORY FOR KAUAI THROUGH THIS AFTERNOON...

.THE PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE FAR NORTHWEST
OF THE ISLANDS AND A TROUGH OF LOW PRESSURE IN THE KAUAI CHANNEL
WILL BRING STRONG AND GUSTY NORTH WINDS TO KAUAI TODAY. 

HIZ001>004-100400-
/O.NEW.PHFO.WI.Y.0010.120309T2026Z-120310T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK
1026 AM HST FRI MAR 9 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTHEAST 20 TO 30 MPH...WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS
OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

BIRCHARD
6 follow-up statements
695 
WWHW70 PHFO 092222
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1222 PM HST FRI MAR 9 2012

...WIND ADVISORY FOR BIG ISLAND MAUI AND KAHOOLAWE THROUGH TONIGHT...
...WIND ADVISORY FOR KAUAI THROUGH THIS AFTERNOON...

.THE PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE FAR NORTHWEST
OF THE ISLANDS AND A TROUGH OF LOW PRESSURE IN THE KAUAI CHANNEL
WILL BRING STRONG AND GUSTY NORTH WINDS TO KAUAI TODAY. IN
ADDITION...THE PRESSURE GRADIENT EAST OF THE TROUGH IS RESULTING
IN STRONG AND GUSTY EAST WINDS OVER THE EASTERN PORTION OF THE
STATE.

HIZ016>027-101130-
/O.EXB.PHFO.WI.Y.0010.000000T0000Z-120310T1600Z/
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...WAILUKU...LAHAINA...KAANAPALI...
KAHULUI...HANA...MAKAWAO...KIHEI...MAKENA...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...KAILUA-KONA...MILOLII...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
1222 PM HST FRI MAR 9 2012

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...EAST 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 50 MPH.

* TIMING...THROUGH TONIGHT. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS
OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

HIZ001>004-100400-
/O.CON.PHFO.WI.Y.0010.000000T0000Z-120310T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK
1222 PM HST FRI MAR 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH...WITH GUSTS UP TO 50
  MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS
OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

BIRCHARD
393 
WWHW70 PHFO 100200
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST FRI MAR 9 2012

...WIND ADVISORY FOR ALL ISLANDS EXCEPT LANAI UNTIL 6 PM SATURDAY...

.THE PRESSURE GRADIENT BETWEEN STRONG HIGH PRESSURE FAR NORTHWEST
OF THE ISLANDS AND A TROUGH OF LOW PRESSURE NEAR KAUAI WILL BRING
STRONG WINDS. 

HIZ005>013-101500-
/O.EXB.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-
INCLUDING THE CITIES OF...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI
400 PM HST FRI MAR 9 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG EAST WINDS WILL BUILD OVER THE ISLAND CHAIN AS A
  TROUGH NEAR KAUAI MOVES AWAY FROM THE ISLANDS. 

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS
OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

HIZ001>004-016>027-101500-
/O.EXT.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...WAILUKU...LAHAINA...KAANAPALI...
KAHULUI...HANA...MAKAWAO...KIHEI...MAKENA...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...KAILUA-KONA...MILOLII...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
400 PM HST FRI MAR 9 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH SATURDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS
OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

BIRCHARD
601 
WWHW70 PHFO 101312
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 AM HST SAT MAR 10 2012

...WIND ADVISORY FOR ALL ISLANDS EXCEPT LANAI AND BIG ISLAND
SUMMITS UNTIL 6 PM HST THIS EVENING...

HIZ001>013-016>027-110215-
/O.CON.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA...MAKAWAO...
KIHEI...MAKENA...HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
312 AM HST SAT MAR 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH 6 PM HST THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS
OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$
825 
WWHW70 PHFO 102002
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1002 AM HST SAT MAR 10 2012

...WIND ADVISORY FOR ALL ISLANDS EXCEPT LANAI AND BIG ISLAND
SUMMITS UNTIL 6 PM HST THIS EVENING...

HIZ022-027-102115-
/O.CAN.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/
HALEAKALA SUMMIT-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
1002 AM HST SAT MAR 10 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS AT THE SUMMIT HAVE DIMINISHED TO BELOW ADVIROY CRITERIA.


$$

HIZ001>013-016>021-023>026-110400-
/O.CON.PHFO.WI.Y.0010.000000T0000Z-120311T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA...MAKAWAO...
KIHEI...MAKENA...KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
1002 AM HST SAT MAR 10 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH 6 PM HST THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS
OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$
LAU
322 
WWHW70 PHFO 110129
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST SAT MAR 10 2012

...WIND ADVISORY FOR THE LOWER ELEVATIONS OF ALL THE ISLANDS
EXCEPT LANAI THROUGH 4AM HST SUNDAY...

HIZ001>013-016>021-023>026-111400-
/O.EXT.PHFO.WI.Y.0010.000000T0000Z-120311T1400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA...MAKAWAO...
KIHEI...MAKENA...KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
329 PM HST SAT MAR 10 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST SUNDAY. 

* WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH 4 AM HST SUNDAY MORNING.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND 
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS
OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$
LAU
459 
WWHW70 PHFO 111306
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
306 AM HST SUN MAR 11 2012

HIZ001>013-016>021-023>026-111415-
/O.CAN.PHFO.WI.Y.0010.000000T0000Z-120311T1400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HANA...MAKAWAO...
KIHEI...MAKENA...KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
306 AM HST SUN MAR 11 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED...AND THOUGH STILL BRISK IN SOME
LOCATIONS...THIS WIND ADVISORY IS NO LONGER NEEDED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 9, 9:00 AM HST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 9, 9:00 AM HST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
900 AM HST FRI MAR 9 2012

.SYNOPSIS...
STRONG THUNDERSTORMS...SOME POSSIBLY SEVERE...AND HEAVY RAIN ARE IN
STORE FOR MOST ISLANDS TODAY...WITH THE THREAT PERSISTING ON KAUAI
THROUGH TONIGHT. THE UPPER LEVEL FEATURE RESPONSIBLE FOR THE
UNSETTLED AIRMASS IS A COLD LOW CORE ALOFT LOCATED JUST WEST OF
KAUAI...THAT IS FORCING THE DEVELOPMENT OF A SURFACE TROUGH OVER THE
ISLANDS. THE LOW WILL KEEP WEATHER UNSETTLED THROUGH TONIGHT...WITH
A GRADUAL IMPROVEMENT IN WEATHER THEREAFTER...AS BOTH THE TROUGH
AND LOW MOVE WEST OF THE AREA. STRONG HIGH PRESSURE FAR NORTHWEST OF
THE STATE WILL SUPPORT FRESH TO STRONG TRADE WINDS AS THE TROUGH
DEPARTS.

&&

.DISCUSSION...
WIDESPREAD STRONG...AND ISOLATED SEVERE...STORMS CONTINUE TO IMPACT
MOST ISLANDS AND SURROUNDING WATERS THIS MORNING...WITH AN
UNPRECEDENTED HAIL EVENT /HAIL STONES UP TO 3 INCHES/ HAVING ALREADY
IMPACTED KANEOHE AND KAILUA EARLY THIS MORNING. ADDITIONAL REPORTS
OF HAIL HAVE COME FROM WINDWARD EAST MAUI THIS MORNING...AND FROM
KAUAI EARLIER IN THE NIGHT.

A COLD CORE ALOFT CENTERED JUST W OF KAUAI THIS MORNING IS
INTERACTING WITH ABUNDANT LOW LEVEL MOISTURE ASSOCIATED WITH A
STALLED SURFACE FRONT TO BRING THE STRONG STORMS. THIS IS THE SAME
LOW-LEVEL BOUNDARY THAT BROUGHT TORRENTIAL RAINS TO THE WESTERN
ISLANDS THIS PAST WEEK. THE FRONT IS TRANSITIONING TO A SURFACE
TROUGH...WITH THE TROUGH AXIS ESTIMATED TO BE NEAR OAHU AT THIS
TIME...WITH ROTATING THUNDERSTORMS IN THE KAUAI CHANNEL HARNESSING
THE LOW LEVEL SHEAR ASSOCIATED WITH THE SHARPENING SURFACE TROUGH.

THE LOW ALOFT IS FORECAST TO MOVE W OVER THE NEXT 24 HOURS...WITH
THE LOW LEVEL TROUGH FOLLOWING SUIT. THIS WILL LEAD TO A GRADUAL
IMPROVEMENT IN WEATHER FROM E TO W ACROSS THE STATE AS EARLY AS
TONIGHT...EXCEPT FOR A LINGERING THREAT OF THUNDERSTORMS OVER KAUAI
AND OAHU. THE DEPARTURE OF THE LOW LEVEL TROUGH WILL ALLOW STRONG E
WINDS TO SPREAD OVER ALL ISLANDS...SUPPORTED BY HIGH PRESSURE
CENTERED FAR NW OF THE ISLANDS.

ALTHOUGH THE BIG ISLAND IS NOT IMMEDIATELY UNDER ANY THREAT...THE
THREAT FOR THUNDERSTORMS REMAINS...ESPECIALLY WITH HEATING OF THE
SLOPES THIS AFTERNOON. IF THUNDERSTORMS DO DEVELOP...THE RESULT WILL
BE A WINTRY MIX AT THE SUMMITS...SO THE WINTER WEATHER ADVISORY
CONTINUES THROUGH 4PM TODAY.

THE OUTLOOK CALLS FOR TRADE WIND WEATHER TO PREVAIL LATER THIS
WEEKEND AND INTO NEXT WEEK...AS HIGH PRESSURE PERSISTS FAR NW OF THE
ISLANDS. A WEAK MID LEVEL TROUGH MOVING OVER THE ISLANDS FROM THE
NE SUNDAY NIGHT AND MONDAY WILL LIKELY BE ACCOMPANIED BY E-W
ORIENTED SHOWER BAND THAT WILL MOVE OVER THE ISLANDS FROM THE NE.
AFTER THAT...MODEL GUIDANCE INDICATES THAT A MID LEVEL RIDGE
CENTERED FAR NW OF THE ISLANDS WILL MOVE SE OVER THE
ISLANDS...BRINGING A PERIOD OF MUCH DRIER AND QUIETER WEATHER.

&&

.AVIATION...
WIDESPREAD HEAVY RAIN AND SCATTERED THUNDERSTORMS OVER THE AREA WILL
CONTINUE TO BRING MVFR AND ISOLATED IFR/LIFR CONDITIONS TO THE
TERMINALS. THUNDERSTORMS WILL ALSO PRODUCE GUSTY WINDS AND FREQUENT
LIGHTNING. AIRMETS REMAIN POSTED FOR IFR CONDITIONS OVER THE
MOUNTAINS...LOW LEVEL TURBULENCE...AND ICING IN ANY CONVECTION AND
MULTI-LAYERED CLOUDS.

SIGMET ROMEO IN EFFECT OVER THE MAIN HAWAIIAN ISLANDS FOR
THUNDERSTORMS OVER AND NEAR THE ISLANDS.

&&

.MARINE...
THE HIGH SURF ADVISORY REMAINS POSTED FOR EAST FACING SHORES OF ALL
ISLANDS DUE TO A SHORT PERIOD EAST SWELL. THE ADVISORY HAS BEEN
EXTENDED UNTIL 6 AM SATURDAY.

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR ALL HAWAIIAN
WATERS FOR WINDS AND/OR COMBINED SEAS...WITH THESE CONDITIONS
EXPECTED THROUGH AT LEAST SATURDAY MORNING.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR MAUI MOLOKAI LANAI OAHU KAUAI UNTIL 6 AM HST
SATURDAY.

SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR ALL HAWAIIAN WATERS.

HIGH SURF ADVISORY FOR THE EAST FACING SHORES TO UNTIL 6 AM HST
SATURDAY.

WINTER WEATHER ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL 4 PM HST
TODAY.

&&

BIRCHARD

In the hours before

Local storm report, Mar 9, 6:03 AM HST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
603 AM HST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     HAIL             KANEOHE                 21.41N 157.79W
03/09/2012  E3.00 INCH       HONOLULU           HI   TRAINED SPOTTER

            HAIL OF 3 INCHES.

0555 AM     FLASH FLOOD      KANEOHE                 21.41N 157.79W
03/09/2012                   HONOLULU           HI   EMERGENCY MNGR

            EUEU PLACE IN KANEOHE RECEIVED THREE REPORTS OF FLOODING.

0555 AM     FLASH FLOOD      WAIKANE                 21.50N 157.88W
03/09/2012                   HONOLULU           HI   EMERGENCY MNGR

            HONOLULU POLICE REPORTS KAMEHAMEHA HIGHWAY HAS 3 FEET OF
            WATER OVER ROAD.

0555 AM     FLASH FLOOD      KANEOHE                 21.41N 157.79W
03/09/2012                   HONOLULU           HI   EMERGENCY MNGR

            HONOLULU POLICE REPORTS FLOODING OF KAHEKILI HIGHWAY IN
            THE VICINITY OF KAHUHIPA STREET.

&&

ELUTUMCM
Local storm report, Mar 9, 6:10 AM HST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
610 AM HST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     HAIL             KANEOHE                 21.41N 157.79W
03/09/2012  E1.75 INCH       HONOLULU           HI   PUBLIC

            GOLF BALL SIZED HAIL NEAR KANEOHE BAY DRIVE FOR AT LEAST
            A HALF AN HOUR.

&&

ELUTUMCM
Local storm report, Mar 9, 6:18 AM HST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
618 AM HST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     HAIL             KAILUA                  21.40N 157.74W
03/09/2012  E2.00 INCH       HONOLULU           HI   PUBLIC

            HAIL OF 2 INCHES.

&&

ELUTUMCM
Local storm report, Mar 9, 6:27 AM HST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
627 AM HST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             KAILUA                  21.40N 157.74W
03/09/2012  E1.75 INCH       HONOLULU           HI   TRAINED SPOTTER

            HAIL OF 1 3/4

&&

ELUTUMCM
Local storm report, Mar 9, 8:21 AM HST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
821 AM HST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     FLASH FLOOD      LAIE                    21.65N 157.93W
03/09/2012                   HONOLULU           HI   NWS EMPLOYEE

            WATER UP TO SEVERAL FEET DEEP IN YARDS AND ON ROADS.

&&

ELUTUMCM
Local storm report, Mar 9, 9:38 AM HST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
938 AM HST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     FLASH FLOOD      HANALEI                 22.21N 159.50W
03/09/2012                   KAUAI              HI   EMERGENCY MNGR

            OHIKI ROAD CLOSED

0849 AM     FLASH FLOOD      KILAUEA                 22.21N 159.41W
03/09/2012                   KAUAI              HI   EMERGENCY MNGR

            KALIHIWAI ROAD WEST LEADING TO KALIHIWAI BEACH CLOSED.

0849 AM     FLASH FLOOD      KILAUEA                 22.21N 159.41W
03/09/2012                   KAUAI              HI   EMERGENCY MNGR

            ANINI ROAD GOING TO ANINI BEACH CLOSED.

&&

ELUTUMCM

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:06 PM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao4 days
Mar 8, 3:08 PM HSTWinter Weather AdvisoryHFOHawaii20 hr
Mar 8, 5:17 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Mar 8, 6:54 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 8, 7:49 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 8, 8:34 PM HSTAreal Flood AdvisoryHFOHonolulu6 hr
Mar 8, 8:52 PM HSTFlash Flood WarningHFOKalawao6 hr
Mar 8, 11:48 PM HSTAreal Flood AdvisoryHFOKauai3 hr
Mar 9, 12:44 AM HSTSpecial Marine WarningHFO61 min
Mar 9, 12:51 AM HSTFlash Flood WarningHFOKauai3 hr
Mar 9, 1:15 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 9, 1:39 AM HSTSpecial Marine WarningHFO66 min
Mar 9, 2:05 AM HSTFlash Flood WarningHFOKauai21 hr
Mar 9, 2:30 AM HSTFlash Flood WarningHFOKalawao3 hr
Mar 9, 2:32 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Mar 9, 2:43 AM HSTSpecial Marine WarningHFO62 min
Mar 9, 3:00 AM HSTSpecial Marine WarningHFO60 min
Mar 9, 4:01 AM HSTSevere Thunderstorm WarningHFOKalawao44 min
Mar 9, 4:11 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 9, 4:19 AM HSTSpecial Marine WarningHFO56 min
Mar 9, 5:10 AM HSTSpecial Marine WarningHFO110 min
Mar 9, 5:22 AM HSTSpecial Marine WarningHFO83 min
Mar 9, 5:27 AM HSTSpecial Marine WarningHFO81 min
Mar 9, 5:28 AM HSTFlash Flood WarningHFOKalawao3 hr
Mar 9, 5:29 AM HSTSevere Thunderstorm WarningHFOHonolulu31 min
Mar 9, 5:36 AM HSTSpecial Marine WarningHFO84 min
Mar 9, 5:38 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 9, 5:55 AM HSTSevere Thunderstorm WarningHFOHonolulu50 min
Mar 9, 6:07 AM HSTSpecial Marine WarningHFO113 min
Mar 9, 6:27 AM HSTFlash Flood WarningHFOKalawao5 hr
Mar 9, 6:28 AM HSTSpecial Marine WarningHFO103 min
Mar 9, 6:37 AM HSTSevere Thunderstorm WarningHFOKalawao53 min
Mar 9, 6:43 AM HSTSevere Thunderstorm WarningHFOHonolulu32 min
Mar 9, 6:52 AM HSTSpecial Marine WarningHFO113 min
Mar 9, 7:00 AM HSTSevere Thunderstorm WarningHFOHonolulu45 min
Mar 9, 7:10 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 7:17 AM HSTSpecial Marine WarningHFO118 min
Mar 9, 7:24 AM HSTFlash Flood WarningHFOHonolulu5 hr
Mar 9, 8:11 AM HSTSpecial Marine WarningHFO94 min
Mar 9, 8:32 AM HSTSpecial Marine WarningHFO118 min
Mar 9, 8:42 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 9:40 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 9:58 AM HSTSpecial Marine WarningHFO62 min
Mar 9, 10:30 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 10:36 AM HSTSpecial Marine WarningHFO114 min
Mar 9, 11:40 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 11:58 AM HSTSpecial Marine WarningHFO68 min
Mar 9, 12:00 PM HSTSpecial Marine WarningHFO59 min
Mar 9, 12:25 PM HSTSpecial Marine WarningHFO2 hr
Mar 9, 1:38 PM HSTGale WarningHFO26 hr

Nearby

Wind Advisories in Hawaii, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.